Adverse reactions to corticosteroids and a review of the literature on the use of tiotropium in the treatment of asthma

August 24, 2015

The September issue of the Annals of Allergy, Asthma and Immunology, available online and in print September 2, will be an excellent resource for a variety of areas important to the practicing allergist-immunologist. Two articles are of particular note. The first, “Immediate hypersensitivity reactions to corticosteroids,” by Patel et al. is an excellent review of the evidence for that unusual patient who actually has adverse reactions to corticosteroid administration that has an immunological basis. This seeming paradox is described and defended by a surprisingly robust literature. Another article that you will be interested in is a systematic review of the literature on the use of tiotropium in the treatment of asthma. This article reinforces the expanding appreciation about the heterogeneity of the asthma syndrome and provides an evidence-based approach as to how and in which asthma patients to consider anticholinergic therapy as part of chronic management programs. I believe these are just two of many articles and features you will find useful in this issue of the Annals.

Gailen D. Marshall, Jr., MD, PhD, FACAAI, Annals editor-in-chief